MAUDE Adverse Event Report: CAREFUSION 303, INC. BD PYXIS¿ MEDSTATION¿ 4000; AUTOMATED DISPENSING CABINET

CAREFUSION 303, INC. BD PYXIS¿ MEDSTATION¿ 4000; AUTOMATED DISPENSING CABINET
Model Number 500001002000
Medical Device Problem Codes Thermal Decomposition of Device (1071); Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the complaint history for sn (b)(6) was performed in salesforce which did not locate similar complaint(s) with the same failure mode for this serial number.A review of the device history record for sn (b)(6) was performed from the date of manufacture, 18-jan-2022 and confirmed that this device was not previously returned for servicing and there were no production failures which correlates to the customer reported issue.Part analysis: the reported condition of half height cubie drawer 2-1 was confirmed by fse and subsequently confirmed in the dchu inspection process.According to work order #(b)(4) the fse reported that half height cubie drawer 2-1 on the main was failing, cubie pockets with read/write error message.The fse reseated the row board cable and ribbon cable and replaced the retractor band.Finally, the fse ran a final test in the drawer in hardware test application.The report was closed.During dchu visual inspection: pn 353844-01: was observed a short between adjacent copper strands.During dchu testing: pn 353844-01: dchu testing was not required due to the thermal damage observed during the visual inspection.The device was in use for treatment purposes as intended per 21 cfr 820.198(d).Root cause: the root cause of the complaint of a drawer failure was due to a short between adjacent copper strands of the assy retractor dwr hh cubie (p/n 353844-01) which led to the observed thermal damage.
 
Event or Problem Description
It was reported that when using the bd pyxis¿ medstation¿ 4000, the half height cubie drawer 2-1 failed.As per part investigation, it was determined that there was thermal damage observed due to a short between adjacent copper strands of the assy retractor dwr hh cubie.There were no adverse events or injuries reported based on this event.

Brand Name
BD PYXIS¿ MEDSTATION¿ 4000
Common Device Name
AUTOMATED DISPENSING CABINET
Manufacturer (Section D)
CAREFUSION 303, INC.
3750 torrey view ct
san diego CA 92130
Manufacturer (Section G)
CAREFUSION SD
10020 pacific mesa blvd
san diego CA 92121 4386
Manufacturer Contact
brett wilko
3750 torrey view ct
san diego, CA 92130
8586172000
MDR Report Key25146316
Report Number2016493-2026-27843
Device Sequence Number9323918
Product Code BRY
UDI-Device Identifier10885403512629
UDI-Public(01)10885403512629
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number500001002000
Device Catalogue Number303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2026
Initial Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown